MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 39MMX14MMX3.5MM ECC; SHOULDER JOINT HUMERAL (HEMI-SHOULDER) CERAMIC HEAD/METALLIC STEM CEMENTED

TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 39MMX14MMX3.5MM ECC; SHOULDER JOINT HUMERAL (HEMI-SHOULDER) CERAMIC HEAD/METALLIC STEM CEMENTED
Catalog Number DWH139
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant was found broken when the box was opened.The low offset version of the same diameter and height with no noted compromise to the fit.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation.Visual inspection: right half part: a defect (hole) is visible on bottom right, note red marks on top left are just blood left by surgeon¿s gloves.Left half part : defect corresponds exactly with the right part.Fracture is clearly passing in the middle of the defect.The pyrocarbon bearing surface component is fractured in 2 equal parts, fracture pass-ing by the center of the device.The only defect visible on the fracture plane is a cavity in the graphite material, on both halves, matching one with the other.This cavity is ovoid in shape (like a rugby ball) of about 700¿m in length and 500¿m in diameter.Surfaces of this cavity are not regular.This hole is situated in a position, near the inside surface of the morse taper.Functional inspection: due to the nature of the returned device, a functional inspection was not possible.Dimensional inspection: the chromium-cobalt double taper was verified with the 3-dimensional control equipment (ref # (b)(4)) and it was conformed to the specifications.Due to the nature of the returned pyrocarbon head, a dimensional inspection was not possible.Based on investigation, the root cause was attributed to a device material related issue.The event was caused by a cavity on the raw material.The event has been elevated to an nc.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
TORNIER PYROCARBON HUM HEAD DIA 39MMX14MMX3.5MM ECC
Common Device Name
SHOULDER JOINT HUMERAL (HEMI-SHOULDER) CERAMIC HEAD/METALLIC STEM CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17982331
Report Number3000931034-2023-00364
Device Sequence Number11375993
Product Code QKW
UDI-Device Identifier03700434019643
UDI-Public03700434019643
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
DEN220012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDWH139
Device Lot Number6526AZ
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date10/22/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown